Jan 23, 2006
I was just hospital after having PCP pneumonia. I was admitted for a rapid heart rate of 160 and had thrush and shingles. During my admission I was placed in isolation where in 8 days I lost 25lbs and was then diagnosed with PCP pneumonia was on ventilatior 2 times and was treated with Bactrum (sp). The PCP was treated and I was clear of Pneumonia when I was sent to rehab. My CD4 was 20 and viral load 750,000 I was treated with Trizivir and Kaletra. My CD4 jumped to 180 in 2 months with a 400,000 viral load. Has my diagnosis now changed to Aids? If I keep my CD4 above 200 and continue on my meds will I be ok?
| Response from Dr. Young
Thanks for your post.
Sorry for the delay in reply.
Sounds like you've had a terrific increase in CD4s but I hope you're mistaken in your change (or lack thereof) in viral load. If your viral load has only gone from 750,000 to 400,000 (and you're taking your meds faithfully) in two months, there's a problem.
To your question, if your CD4 count rises repeatedly above 200, you can be assured that your risk of a new AIDS complication is very low. However, patients who once had a CD4 count below 200 or had an AIDS-indicator illness, like PCP carry the AIDS diagnosis forward, even when the counts are back and the illness resolved.
Write back with follow up labs, I'd like to know if your second viral load was 400,000 or something else.
Be well, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.